MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT

BARD PERIPHERAL VASCULAR, INC. FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Model Number FEM08040
Medical Device Problem Codes Obstruction of Flow (2423); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.However, images were provided for review.The investigation of the reported event is currently underway.(expiry date: 04/2025).Device pending return.
 
Event or Problem Description
It was reported that during a stent placement procedure for the left upper arm loop graft repair of enlarging aneurysm, the stent allegedly had obstruction of flow.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: the fda rn number for the initial mdr was inadvertently submitted as (b)(4).The correct fda rn number was (b)(4).H10: manufacturing review: the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: the sample was returned for evaluation.The returned sample was found in used condition without stent graft that reportedly had been deployed inside patient.A deficiency or an indication for malposition could not be identified on the returned sample.Provided images demonstrate the placed stent inside the vessel such that the distal end is in a tight curve but a device deficiency cannot be identified.The image demonstrates the landing zone after deployment but the intended placement site and the position directly before deployment was not known so that a statement in regards to malposition cannot be made which leads to inconclusive evaluation result.The stent graft was placed inside another fluency, an 8fr introducer and a 0.035" guidewire were used for access; the proximal end of the stent graft was placed in a straight section of the lumen before deployment, and the system was straightened.Based on available information, the investigation is closed as inconclusive.A definite root cause for the reported event could not be determined.The reported indication represents an off label use.Labeling review: in reviewing the relevant labeling, it was found that the instructions for use sufficiently address the potential risks.The instructions for use state: 'if unusual resistance or high deployment force is encountered during stent graft deployment, abort the procedure, remove the delivery system and use an alternative device.' regarding preparation of the device the instructions for use state that 'prior to loading the vascular system over a guide wire, both ports must be flushed with sterile saline (.).Flushing these lumens will also facilitate stent graft deployment.' regarding the anatomy of the placement site the instructions for use states: 'prior to stent graft deployment, ensure that the proximal (inflow) stent graft end is positioned in a straight section of the lumen to reduce the risk of higher deployment forces and possible endovascular system failure.' regarding accessories the instructions for use states: 'a super stiff guide wire (0.035 in.) is advanced from a femoral artery puncture site.Use an introducer sheath for the implant procedure'; the packaging pictograms indicate an introducer size of 9f and a 0.035" guidewire.Holding and handling of the system throughout deployment was found sufficiently described.Stent graft misplacement was found mentioned as a potential adverse event.The instructions for use further states: 'the safety and effectiveness of the device when placed across an aneurysm or a pseudoaneurysm has not been evaluated', and 'the device has not been tested for use in an overlapped condition with another fluency plus stent graft.' h10: d4 (expiry date: 04/2025), g3, h6 (device) h11: h6 (method, result, conclusion) h11: section a through f: the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description

Brand Name
FLUENCY PLUS ENDOVASCULAR STENT GRAFT
Common Device Name
ENDOVASCULAR STENT GRAFT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstr. 6
karlsruhe 76227
GM   76227
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16478580
Report Number9681442-2023-00060
Device Sequence Number11547414
Product Code PFV
UDI-Device Identifier04049519008486
UDI-Public(01)04049519008486
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130029
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFEM08040
Device Catalogue NumberFEM08040
Device Lot NumberANGR1573
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date03/03/2023
Supplement Report FDA Received Date05/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexMale